MAUDE Adverse Event Report: MPRI SURESCAN; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MPRI SURESCAN; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 977D260
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Device Damaged Prior to Receipt by User (1570); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the epidural lead found the spoon of the needle had a sharp edge on the undercut side.Concomitant medical products: product id: neu_epidural needle, serial# unknown, product type: accessory.Information references the main component of the system.Other relevant device(s) are: product id: neu_epidural needle, serial/lot #: unknown, ubd: , udi#: this report is a correction.Regulatory report 3007566237-2018-00434 captured the initial report.No further regulatory reports will be submitted under report number 3007566237-2018-00434.If additional information is received it will be captured in this regulatory report.
 
Event or Problem Description
Manufacturer representative reported and out of box failure.It was reported that healthcare provider (hcp)complained the curved tip needles provided in leads kits were poor quality.When inserting the lead into the needle, it is not moving smoothly through the hub and once the electrodes exit the needles, it is extremely difficult to retract the lead back into the needle.There was some type of partial occlusion or burr or something like that.He also added that when an electrode is outside of the needle tip, it is difficult to retract and he has to redo the epidural.The hcp commented "these needles are terrible." no patient symptoms were reported.No further complications were reported/anticipated.Additional information was received from a manufacturer representative.It was reported the event occurred during a trial.The affected devices were going to be returned for analysis.No further complications were reported.Additional information was received from a representative (rep) and a healthcare professional (hcp) regarding the patient.It was reported that the electrodes were not passing smoothly through the tip opening of the needle.The rep stated that there was a slight exertion of force to move the electrodes past the needle tip, which produced forceful, rather than smooth movement, when introducing the lead into the epidural space.The physician suspected there were microscopic burrs on the needle tip and that needle tip was not sufficiently polished to eliminate the issue.The rep returned the needles for evaluation.No further complications were reported.Follow up was conducted.

Brand Name
SURESCAN
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
MDR Report Key7554397
Report Number2649622-2018-09026
Device Sequence Number10814307
Product Code LGW
UDI-Device Identifier00643169118249
UDI-Public00643169118249
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2022
Device Model Number977D260
Device Catalogue Number977D260
Device Lot NumberVA1Q9N4007
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2018
Initial Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1